Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 14, NWS Cheyenne, WY

September 22, 20067 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Sep 22, 2006, 11:41 AM MDT for 7 counties in Nebraska. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2006, 11:41 AM MDT (17:41 UTC)
Expired
Sep 22, 2006, 6:00 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 5.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1656 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 221741
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1141 AM MDT FRI SEP 22 2006

NEZ001>003-019>021-054-055-222200-
/O.NEW.KCYS.WI.Y.0014.060922T1741Z-060922T2200Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1141 AM MDT FRI SEP 22 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. 

NORTHWEST WINDS ACROSS THE NEBRASKA PANHANDLE HAVE INCREASED TO 30
MPH WITH GUSTS TO 45 MPH LATE THIS MORNING. THE INCREASE IN WINDS
ARE DUE TO A STRONG UPPER LOW PRESSURE SYSTEM MOVING SLOWLY ACROSS
THE NORTHERN PLAINS. THE WINDS SHOULD BEGIN TO DECREASE LATE THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
KMD
2 follow-up statements
000 
WWUS75 KCYS 222115
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT FRI SEP 22 2006

NEZ001>003-019>021-054-055-230000-
/O.EXT.KCYS.WI.Y.0014.000000T0000Z-060923T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
315 PM MDT FRI SEP 22 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON.

NORTHWEST WINDS ACROSS THE NEBRASKA PANHANDLE HAVE BEEN SUSTAINED
AT 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON. THE STRONG WINDS
ARE DUE TO A STRONG UPPER LOW PRESSURE SYSTEM MOVING SLOWLY ACROSS
THE NORTHERN PLAINS. THE WINDS SHOULD BEGIN TO DECREASE EARLY THIS
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
KMD
000 
WWUS75 KCYS 230001
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
601 PM MDT FRI SEP 22 2006

NEZ001>003-019>021-054-055-230115-
/O.EXP.KCYS.WI.Y.0014.000000T0000Z-060923T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
601 PM MDT FRI SEP 22 2006

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. 

NORTHWEST WINDS WILL CONTINUE TO DECREASE THROUGH THE EARLY
EVENING. ALTHOUGH SUSTAINED WINDS WILL REMAIN BETWEEN 15 AND 25
MPH WITH GUSTS UP TO 35 MPH...THEY WILL FALL BELOW ADVISORY
CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Sep 22, 3:31 AM MDT, 8 hours 10 minutes earlier.

Area forecast discussion, Sep 22, 3:31 AM MDT, 8 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
331 AM MDT FRI SEP 22 2006

.SHORT TERM...WET...COOL AND WINDY WEATHER WILL BE OVER THE CWA
THROUGH SATURDAY.  WITH THAT SAID...THE EXACT DETAILS AS FAR AS
HOW COOL...PRECIPITATION TYPE AND SNOW AMOUNTS ARE IN QUESTION.
MODELS ARE IN FAIR AGREEMENT THROUGH SATURDAY WITH THE MAIN
UPPER LOW ROTATING OVER EASTERN NEBRASKA AND EASTERN SOUTH DAKOTA
THROUGH MIDDAY SATURDAY BEFORE HEADING FURTHER EAST.  A SIGNIFICANT
SHORTWAVE TROUGH CURRENTLY MOVING OVER NORTHERN UTAH WILL MOVE
EAST AND END UP BEING MERGED WITH THE MAIN PLAINS UPPER LOW BY
00Z.  THE STORM IS ALMOST VERTICALLY STACKED WHICH LEAVES THE
CWA AFFECTED BY A TIGHT NORTHERLY SURFACE PRESSURE GRADIENT AND
STRONG NORTHERLY WINDS AT 700 MB.  THE 300 MB JET DYANMICS APPEAR
TO REMAIN ACROSS THE SOUTHERN HALF OF COLORADO.  BOTTOM LINE IS
THAT THE EMPAHSIS ON PRECIPITATION WILL BE PRIMARILY OVER THE
NORTH PART OF THE CWA THROUGH SATURDAY.  WILL LEAVE THE CURRENT
HIGHLIGHTS GOING THROUGH 12Z SATURDAY OVER THE MOUNTAINS.  BEST
BET FOR SIGNIFICANT SNOWFALL NOW SEEMS TO BE OVER THE NORTHERN
LARAMIE RANGE.  IN THE LATEST FORECAST HAVE TRIED TO TONE DOWN
AMOUNTS FOR THE SOUTHERN MOUNTAINS AND BEEF THEM UP FOR THE NORTHERN
LARAMIE RANGE.  AT THE LOWER ELEVATIONS THE PRECIPITATION TYPE
WILL END UP BEING A MIX OF RAIN AND SNOW THIS AFTERNOON AND THEN
MAINLY ALL SNOW...ESPECIALLY ABOVE 5000 FEET TONIGHT AND SATURDAY
MORNING.  IN THE MOUNTAINS WILL HAVE 6 TO 12 INCHES OF SNOW
THROUGH TONIGHT WITH UP TO AN INCH OR TWO IN THE LOWER ELEVATIONS
ABOVE 5000 FEET.  LATEST GUIDANCE FROM HPC ALSO HAS A POSSIBILITY
OF 4 INCHES OF SNOW OVER THE LOWER ELEVATIONS OF CONVERSE AND
NIOBRARA COUNTIES TONIGHT WHICH MAKES SENSE BASED ON LOCATION OF THE
STORM.  THE WEATHER STARTS TO IMPROVE SLOWLY SATURDAY AFTERNOON AS
THE STORM SYSTEM MOVES FURTHER EAST.  HIGH TEMPERATURES WILL BE
WELL BELOW NORMAL OVER THE CWA BOTH TODAY AND SATURDAY.

.LONG TERM...SATURDAY NIGHT THROUGH THU. A LARGE UPPER CUTOFF LOW
WILL CONTINUE TO MOVE EAST AWAY FROM US OVER THE UPPER MIDWEST SAT
NIGHT WITH NORTHERLY FLOW ALOFT OVER THE FORECAST AREA. UPPER FLOW
WILL DECREASE AND BACK TO NORTHWESTERLY SUNDAY IN A SPLIT FLOW
PATTERN. A SOUTHERN STREAM RIDGE WILL MOVE OVER THE REGION MON. THE
NORTHERN STREAM WILL BEGIN TO EXERT ITS INFLUENCE TUE AS A POTENT
SHORTWAVE DIGS SOUTHEASTWARD OVER THE CANADIAN PRAIRIE PROVINCES AND
HEIGHTS CORRESPONDINGLY LOWER OVER THE FORECAST AREA. THE SHORTWAVE
WILL ROUND THE BASE OF AN AMPLIFYING TROUGH WED OVER THE UPPER
MIDWEST AS HEIGHTS CONTINUE TO LOWER OVER THE FORECAST AREA
UNDERNEATH THE SOUTHWESTERN PORTION OF THE UPPER TROUGH.
NORTHWESTERLY FLOW ALOFT WILL PREVAIL THU WITH THE TROUGH TO THE
EAST AND A RIDGE TO THE WEST. AT THE SURFACE...WILL KEEP LINGERING
LOW POPS SAT NIGHT AS SOME MOISTURE LINGERS BEFORE MOVING OFF TO THE
SOUTHEAST. SUN WILL BE DRY AND WARMER WITH HIGH PRESSURE AT THE
SURFACE. MON WILL BE WARMER AGAIN AS HIGH PRESSURE REMAINS IN
CONTROL. TUE WILL BE MILD AND DRY THEN A BACKDOOR TYPE COLD FRONT
WILL SHAVE A FEW DEGREES OFF TEMPERATURES EAST OF THE MOUNTAINS WED.
DYNAMICS AND MOISTURE WILL BE LIMITED WITH THE BACKDOOR COLD FRONT
THUS WILL KEEP POPS NEGLIGIBLE. THU LOOKS TO BE DRY WITH TEMPS AT OR
ABOVE NORMAL.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING THROUGH 6 AM SATURDAY FOR THE SNOWY
     RANGE.  ZONE 63.
     SNOW AND BLOWING SNOW ADVISORY THROUGH 6 AM SATURDAY FOR
     THE LARAMIE RANGE.  ZONES 64..66.
NE...NONE.

&&

WEILAND/JR
Hazardous weather outlook, Sep 22, 10:30 AM MDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1030 AM MDT FRI SEP 22 2006

WYZ063-231130-
SNOWY RANGE-
1030 AM MDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT TODAY AND TONIGHT. REFER TO NWS
PRODUCT WWUS45 KCYS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW SHOWERS WILL BE LIKELY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ064-066-231130-
NORTH LARAMIE RANGE-LARAMIE RANGE-
1030 AM MDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT TODAY AND TONIGHT.
REFER TO NWS PRODUCT WWUS45 KCYS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW SHOWERS ARE EXPECTED SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-WYZ059>062-065-067>070-231130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
LARAMIE VALLEY-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1030 AM MDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

RAIN AND SNOW SHOWERS WILL OCCUR TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN AND SNOW SHOWERS ARE POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KMD

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.